Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 490, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2016, 6:41 PM CDT for 5 counties in Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2016, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 11, 2016, 7:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WUUS54 KOUN 112341
SVROUN
OKC017-027-051-087-109-120030-
/O.NEW.KOUN.SV.W.0490.160611T2341Z-160612T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 730 PM CDT
* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIDGE CREEK...
MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN OKLAHOMA CITY...NEWCASTLE...YUKON...BETHANY...MUSTANG...
WARR ACRES...TUTTLE...BRIDGE CREEK AND WOODLAWN PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 130 AND 146.
INTERSTATE 44 BETWEEN MILE MARKERS 97 AND 106...AND BETWEEN MILE
MARKERS 121 AND 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3520 9762 3520 9781 3552 9788 3552 9757
TIME...MOT...LOC 2340Z 177DEG 19KT 3527 9773
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
310
WWUS54 KOUN 120000
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SAT JUN 11 2016
OKC017-027-051-087-109-120009-
/O.CAN.KOUN.SV.W.0490.000000T0000Z-160612T0030Z/
OKLAHOMA OK-MCCLAIN OK-CANADIAN OK-GRADY OK-CLEVELAND OK-
700 PM CDT SAT JUN 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKLAHOMA...
NORTHWESTERN MCCLAIN...SOUTHEASTERN CANADIAN...NORTHEASTERN GRADY AND
NORTHWESTERN CLEVELAND COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...SMALL HAIL UP
TO THE SIZE OF DIMES...WIND GUSTS NEAR 40 TO 50 MPH...AND HEAVY RAIN
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3520 9762 3520 9781 3552 9788 3552 9757
TIME...MOT...LOC 2356Z 177DEG 19KT 3537 9774
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 235 PM CDT SAT JUN 11 2016 .DISCUSSION... Rain chances and heat will continue to be main focus for this forecast. Very warm and humid airmass along with a minor disturbance has lead to scattered showers/thunderstorms across portions of southern OK and north TX this aftn. Much of this activity is expected to dissipate early this evening. However, latest models are indicating some redevelopment overnight near the previously mentioned disturbance as it track east and northeast through Red River valley overnight. Will likely keep chance pops across the south for this possibility. Not much change for Sunday as very warm and humid conditions cont. Main focus may be across eastern part of state, but at least a fewe choes may occur during the day just about anywhere. For Sunday night into Monday, models still show the potential for activity to move south out of western Kansas into northern and perhaps central Oklahoma. Severe potential with any of this activity looks to remain low. By Tuesday, the stronger upper shortwave trough will make its way east out of the central Rockies into the Central/Northern Plains. Models cont to trend farther north with this wave, leaving much of Oklahoma and north Texas with dry and hot conditions for Tuesday. Still not out of the question to see a few storms late Tuesday, but by far the better chances will remain north of the area. Mainly hot and muggy conditions then expected into the latter part of the week with temps approaching the century mark and daytime heat indicies between 100 and 105 possible. A trough will drop south through the Ohio into the Mississippi River valleys by the end of the week. This may bring a back-door cold front with some slightly cooler temps and a low-end rain chance with it. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 89 71 89 / 20 40 30 30 Hobart OK 70 91 72 94 / 20 40 30 30 Wichita Falls TX 71 91 72 94 / 40 40 20 30 Gage OK 68 92 70 95 / 10 20 30 20 Ponca City OK 71 90 71 91 / 10 20 20 30 Durant OK 72 87 72 88 / 30 50 30 50 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jun 11, 4:44 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 444 PM CDT SAT JUN 11 2016 OKZ004>048-050>052-TXZ083>090-122145- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 444 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. THE GREATEST CHANCE FOR STORMS WILL BE THROUGH THIS EVENING IN PARTS OF WEST CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE. FREQUENT LIGHTNING AND HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL ALSO BE A CONCERN IN SOME AREAS. THE POTENTIAL FOR STRONG TO SEVERE STORMS ALONG WITH THE AMOUNT OF ACTIVITY WILL LIKELY DIMINISH AFTER SUNSET. HOWEVER... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SUNDAY FOR AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY. HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO 105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 11, 5:33 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 533 PM CDT SAT JUN 11 2016 TXZ086-089-112315- ARCHER TX-WICHITA TX- 533 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ARCHER AND SOUTHWESTERN WICHITA COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF MANKINS...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN WICHITA FALLS...HOLLIDAY...KAMAY AND MANKINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3370 9868 3372 9882 3392 9886 3391 9856 TIME...MOT...LOC 2232Z 183DEG 5KT 3374 9875 03
Special weather statement, Jun 11, 5:34 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT SAT JUN 11 2016 OKZ023-112315- CADDO OK- 534 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO COUNTY UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE...MOVING NORTHWEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... ANADARKO...APACHE...BOONE...NORTHERN LAKE ELLSWORTH AND STECKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3503 9856 3508 9825 3485 9823 3486 9851 TIME...MOT...LOC 2232Z 152DEG 10KT 3489 9831 03
Special weather statement, Jun 11, 5:36 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 536 PM CDT SAT JUN 11 2016 TXZ089-090-112315- CLAY TX-ARCHER TX- 536 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CLAY AND SOUTHEASTERN ARCHER COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF WINDTHORST...MOVING NORTH AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... SCOTLAND AND WINDTHORST. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3347 9842 3347 9855 3366 9863 3363 9832 TIME...MOT...LOC 2232Z 169DEG 10KT 3352 9847 03
Special weather statement, Jun 11, 5:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SAT JUN 11 2016
OKZ027-112330-
GRADY OK-
543 PM CDT SAT JUN 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRADY COUNTY UNTIL 630 PM
CDT...
AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF
NORGE...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ALEX...VERDEN...AMBER...NORGE...TABLER...NINNEKAH AND LAVERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3489 9807 3510 9809 3515 9809 3515 9783
3488 9774
TIME...MOT...LOC 2241Z 169DEG 17KT 3496 9793
03Special weather statement, Jun 11, 6:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 PM CDT SAT JUN 11 2016 OKZ023-112345- CADDO OK- 611 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO COUNTY UNTIL 645 PM CDT... AT 609 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT COBB RESERVOIR...MOVING NORTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3508 9826 3504 9852 3533 9862 3539 9831 TIME...MOT...LOC 2309Z 168DEG 15KT 3518 9843 MAXWELL
Special weather statement, Jun 11, 6:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT SAT JUN 11 2016 OKZ016-017-022-023-120015- CADDO OK-CUSTER OK-BLAINE OK-WASHITA OK- 628 PM CDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN CUSTER...SOUTHWESTERN BLAINE AND NORTHEASTERN WASHITA COUNTIES UNTIL 715 PM CDT... AT 624 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLONY...MOVING NORTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... WEATHERFORD...HYDRO AND COLONY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3536 9850 3532 9868 3559 9890 3567 9853 TIME...MOT...LOC 2324Z 164DEG 14KT 3538 9862 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:13 PM CDT | Special Weather Statement | OUN | Love | 32 min |
| Jun 11, 3:22 PM CDT | Special Weather Statement | OUN | Bryan | 38 min |
| Jun 11, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 36 min |
| Jun 11, 4:12 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 11, 4:20 PM CDT | Special Weather Statement | OUN | Beckham | 55 min |
| Jun 11, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 11, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 44 min |
| Jun 11, 4:49 PM CDT | Special Weather Statement | OUN | Comanche | 41 min |
| Jun 11, 4:57 PM CDT | Special Weather Statement | OUN | Stephens | 48 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | OUN | Cotton | 26 min |
| Jun 11, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 11, 5:34 PM CDT | Special Weather Statement | OUN | Caddo | 41 min |
| Jun 11, 5:40 PM CDT | Areal Flood Advisory | OUN | Comanche | 3 hr |
| Jun 11, 5:43 PM CDT | Special Weather Statement | OUN | Grady | 47 min |
| Jun 11, 5:54 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jun 11, 6:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Jun 11, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 32 min |
| Jun 11, 6:28 PM CDT | Special Weather Statement | OUN | Custer | 47 min |
| Jun 11, 6:49 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.